Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 60, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 5, 2013, 2:59 PM EDT for Lewis County, Oswego County, New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2013, 2:59 PM EDT (18:59 UTC)
- Expired
- Jul 5, 2013, 4:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Lewis County, NY, Oswego County, NY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
486
WUUS51 KBUF 051859
SVRBUF
NYC049-075-052000-
/O.NEW.KBUF.SV.W.0060.130705T1859Z-130705T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT FRI JUL 5 2013
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LEWIS COUNTY IN CENTRAL NEW YORK
NORTHEASTERN OSWEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 400 PM EDT
* AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF REDFIELD...OR 21 MILES NORTHWEST OF CAMDEN...AND
MOVING EAST AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
HIGHMARKET...
NORTH OSCEOLA...
CONSTABLEVILLE...
PORT LEYDEN...
TURIN...
LYONS FALLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4342 7551 4342 7557 4348 7580 4346 7582
4350 7600 4367 7604 4370 7587 4369 7586
4369 7578 4372 7577 4382 7513 4362 7510
TIME...MOT...LOC 1857Z 260DEG 32KT 4360 7590
$$
ZAFF2 follow-up statements
530
WWUS51 KBUF 051924
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
324 PM EDT FRI JUL 5 2013
NYC075-051933-
/O.CAN.KBUF.SV.W.0060.000000T0000Z-130705T2000Z/
OSWEGO NY-
324 PM EDT FRI JUL 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSWEGO COUNTY IS
CANCELLED...
LAT...LON 4342 7551 4345 7569 4373 7573 4382 7513
4362 7510
TIME...MOT...LOC 1923Z 260DEG 32KT 4364 7558
$$
NYC049-052000-
/O.CON.KBUF.SV.W.0060.000000T0000Z-130705T2000Z/
LEWIS NY-
324 PM EDT FRI JUL 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR SOUTHERN LEWIS COUNTY...
AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF HIGHMARKET...OR 18 MILES NORTHWEST OF
BOONVILLE...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
TURIN...
LYONS FALLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4342 7551 4345 7569 4373 7573 4382 7513
4362 7510
TIME...MOT...LOC 1923Z 260DEG 32KT 4364 7558
$$
TMA160
WWUS51 KBUF 051956
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
356 PM EDT FRI JUL 5 2013
NYC049-052006-
/O.EXP.KBUF.SV.W.0060.000000T0000Z-130705T2000Z/
LEWIS NY-
356 PM EDT FRI JUL 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEWIS COUNTY WILL
EXPIRE AT 400 PM EDT...
AT 356 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4342 7551 4345 7569 4373 7573 4382 7513
4362 7510
TIME...MOT...LOC 1956Z 260DEG 32KT 4369 7518
$$
TMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:01 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 5, 2:01 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 201 PM EDT FRI JUL 5 2013 .SYNOPSIS... HIGH PRESSURE ANCHORED OFF THE ATLANTIC COAST WILL MAINTAIN A SOUTHERLY FLOW OF WARM AND VERY HUMID AIR OVER OUR REGION THROUGH THE WEEKEND. THUNDERSTORMS THAT DEVELOP WITHIN THIS HUMID AIRMASS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN AND GUSTY WINDS...BUT THERE WILL BE FREQUENT RAINFREE PERIODS AS WELL. && .NEAR TERM /THROUGH SATURDAY/... NUMEROUS SHOWERS ARE DEVELOPING IN THE UNSTABLE AIRMASS WITH ABOUT 40 KTS OF SHEAR OVER MUCH OF WESTERN AND CENTRAL NY...ENOUGH FOR SOME WEAK SUPERCELL DEVELOPMENT AT TIMES. EXPECT STORMS TO CONTINUE TO DEVELOP AS A 60 KT 500MB JET PASSES OVERHEAD PER LATEST AMDAR DATA AND RAP ANALYSIS...WITH STRONGEST STORMS MOVING OFF TO THE NORTHEAST EARLY THIS AFTERNOON. THERE IS LESS SHEAR AND STABILITY FURTHER UPSTREAM OVER CENTRAL LAKE ERIE/NW PA...SO EXPECT A LOWER THREAT FOR ANY SEVERE WEATHER DEVELOPMENT LATE TODAY. AN ISOLATED THREAT CONTINUES FOR FLOODING...ALTHOUGH THIS THREAT APPEARS TO BE DIMINISHING WITH TIME. HOWEVER...WITH PLENTY OF DAYTIME HEATING LEFT...WILL HAVE TO WATCH FOR THE POSSIBILITY OF TRAINING CELLS. LATER THIS EVENING...EXPECT A DIMINISHING TREND TO CONVECTION AS SHORTWAVE TROUGH MOVES OFF TO THE NORTHEAST AND DAYTIME HEATING WANES. WILL FORECAST A LULL IN RAIN POTENTIAL LATER TONIGHT INTO SATURDAY MORNING. ON SATURDAY...WILL AGAIN HAVE TO CONTEND WITH ABUNDANT MOISTURE AS THE BLOCKED UPPER LEVEL PATTERN CONTINUES TO FORCE A PLUME OF MOISTURE NORTHWARD FROM THE GULF ACROSS THE EASTERN GREAT LAKES REGION. WITH THE UPPER LEVEL FLOW A BIT MORE OUT OF THE WEST INSTEAD OF SW...EXPECT STORM DEVELOPMENT TO BE SUPPRESSED A BIT TO THE SOUTH/SOUTHEAST COMPARED TO TODAY/FRIDAY...WITH RENEWED DEVELOPMENT ALONG THE LAKE ERIE BREEZE BOUNDARY AND INTO THE INLAND SOUTHERN TIER AND PORTIONS OF THE GENESEE VALLEY. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... THE UNSETTLED PATTERN WILL CONTINUE THROUGH THE SHORT TERM AS A MID LEVEL CUTOFF LOW DRIFTS SLOWLY FROM THE MID MISSISSIPPI VALLEY TO THE OHIO VALLEY THROUGH THE PERIOD. A STRONG BERMUDA HIGH WILL ALSO REMAIN IN PLACE...WITH DEEP SOUTHERLY FLOW BETWEEN THESE TWO FEATURES KEEPING A FEED OF DEEP TROPICAL MOISTURE FROM THE GULF OF MEXICO FLOWING NORTHWARD INTO THE REGION. NUMEROUS LOW AMPLITUDE AND DIFFICULT TO TIME SHORTWAVES WILL PROPAGATE AROUND THE WESTERN PERIPHERY OF THE BERMUDA HIGH THROUGH THE PERIOD AND SUPPORT ENHANCED COVERAGE OF SHOWERS AND A FEW THUNDERSTORMS AT TIMES. THIS WILL BE SUPERIMPOSED ON THE DIURNAL CYCLE...WHICH IN GENERAL WILL SUPPORT BEST COVERAGE OF SHOWERS DURING THE AFTERNOON AND EARLY EVENING WITH LESSER COVERAGE DURING THE LATE NIGHT AND EARLY MORNING HOURS. SATURDAY EVENING MOST OF THIS ACTIVITY WILL SLOWLY DISSIPATE WITH THE LOSS OF DAYTIME HEATING. LATE SATURDAY NIGHT ONE OR TWO WEAK SHORTWAVES WILL AGAIN CROSS THE LOWER LAKES REGION ALONG WITH AN INCREASE IN DEEP LAYER MOISTURE. THIS MAY PRODUCE A FEW WIDELY SCATTERED SHOWERS LATE. BY SUNDAY THE MID LEVEL CUTOFF LOW OVER THE MIDWEST WILL BEGIN TO OPEN UP AND RE-ENGAGE WITH THE WESTERLIES. THIS WILL SPREAD HEIGHT FALLS AND DPVA INTO THE LOWER LAKES REGION WHICH WILL SUPPORT AN INCREASE IN LARGE SCALE ASCENT. THIS WILL AGAIN PRODUCE AT LEAST SCATTERED SHOWERS AND A FEW THUNDERSTORMS...WITH THE GREATEST COVERAGE EXPECTED FROM THE SOUTHERN TIER INTO THE FINGER LAKES AND CENTRAL NY WITH SOME HELP FROM THE DIURNAL CYCLE AND ASSOCIATED DIFFERENTIAL HEATING BOUNDARIES. SUNDAY NIGHT THE MID LEVEL CUTOFF WILL CONTINUE TO MAKE HEADWAY EAST AND APPROACH THE REGION. THE INCREASE IN LARGE SCALE ASCENT MAY KEEP A FEW SHOWERS GOING INTO THE NIGHT DESPITE THE LOSS OF DAYTIME HEATING. PWAT THROUGH THE PERIOD WILL RUN CLOSE TO 2 INCHES AT TIMES. THIS WILL CONTINUE TO SUPPORT A RISK FOR TORRENTIAL DOWNPOURS AND ASSOCIATED ISOLATED FLOOD RISK FROM ANY THUNDERSTORM WHICH DEVELOPS...ESPECIALLY IF TRAINING OCCURS ALONG ANY OF THE LOW LEVEL BOUNDARIES. IT WILL REMAIN MUGGY THROUGH THE PERIOD WITH WARM OVERNIGHT LOWS AND HIGHS JUST SLIGHTLY ABOVE AVERAGE. && .LONG TERM /MONDAY THROUGH THURSDAY/... A SLOW IMPROVING TREND IN SENSIBLE WEATHER WILL TAKE PLACE DURING THE LONG TERM AS THE PATTERN ACROSS NORTH AMERICA EVOLVES. A ZONAL PATTERN WILL TAKE HOLD ALONG THE US/CANADIAN BORDER WHICH IN TIME WILL FORCE DEEPER TROPICAL MOISTURE BACK SOUTH AND AWAY FROM THE REGION. THE BERMUDA HIGH WILL ALSO WEAKEN A LITTLE AND MOVE FARTHER OFFSHORE...ENDING THE SOUTHERLY PUMP OF DEEP MOISTURE INTO THE NORTHEAST STATES. AT THE START OF THE PERIOD MONDAY AND MONDAY NIGHT THE OLD MIDWEST CUTOFF LOW WILL PASS BY JUST TO THE SOUTH OF THE AREA. THIS WILL CONTINUE TO SUPPORT A FEW SCATTERED SHOWERS AND THUNDERSTORMS. BY TUESDAY A WEAK BUBBLE OF HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES AND PROVIDE A MUCH NEEDED MAINLY DRY DAY. BY WEDNESDAY BOTH THE GFS AND ECMWF REMAIN CONSISTENT IN BRINGING A STRONGER NORTHERN STREAM SHORTWAVE AND ASSOCIATED SURFACE LOW INTO THE GREAT LAKES REGION. THIS WILL BRING BACK THE CHANCE OF SHOWERS AND THUNDERSTORMS. THIS SYSTEM WILL PUSH EAST OF THE AREA BY THURSDAY WITH A RETURN TO MAINLY DRY WEATHER. TEMPERATURES WILL CONTINUE TO RUN A LITTLE ABOVE AVERAGE THROUGH MOST OF THE PERIOD WITH VERY MUGGY CONDITIONS. THIS WILL IMPROVE BY THURSDAY WITH A DRIER AND LESS HUMID AIRMASS BUILDING INTO THE REGION BEHIND A STRONGER COLD FRONT. LOOKING A LITTLE FARTHER AHEAD...SOME PROMISE IS SEEN FOR A MORE EXTENDED PERIOD OF DRYING LATER NEXT WEEK THROUGH NEXT WEEKEND AS A BAROCLINIC ZONE GETS FORCED MAINLY SOUTH OF THE AREA AS A TROUGH DIGS INTO EASTERN CANADA. THIS WOULD PUT OUR REGION ON THE DRIER AND LESS HUMID SIDE OF THE BOUNDARY...WITH LOWER RH DAYS GIVING SOILS A CHANCE TO DRY OUT. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... A MOISTURE LADEN AIRMASS WILL REMAIN IN PLACE ACROSS THE REGION THROUGH THE TAF PERIOD. A SHORT WAVE TROUGH WILL PUSH EAST ACROSS CENTRAL NEW YORK DURING THIS AFTERNOON AND INTERACT WITH VERY MOIST AIR WITH THUNDERSTORMS ONCE AGAIN DEVELOPING IN THE INCREASINGLY UNSTABLE AIRMASS. THESE STORMS WILL SLOWLY HEAD NE DURING THE REMAINDER OF THE AFTERNOON. WITH THE LOSS OF DAYTIME HEATING...EXPECT A LULL IN ANY THUNDERSTORM DEVELOPMENT OVERNIGHT. RENEWED CONVECTION IS EXPECTED IN THE SOUTHERN TIER BY ABOUT 18Z SATURDAY. WHILE MAINLY VFR CIGS ARE EXPECTED...ANY PASSING THUNDERSTORM COULD PRODUCE HEAVY RAIN AND LOWER VSBYS TO MVFR OR IFR FOR A BRIEF TIME. OUTLOOK... SUNDAY....MAINLY VFR. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. MONDAY AND TUESDAY...MAINLY VFR. CHANCE OF SHOWERS AND THUNDERSTORMS. && .MARINE... A RELATIVELY WEAK PRESSURE GRADIENT OVER THE LOWER LAKES WILL KEEP WIND AND WAVES WELL BELOW SCA CRITERIA TODAY THROUGH TODAY. THE EXCEPTION TO THIS GENERAL TREND WILL BE IN THE VICINITY OF PASSING THUNDERSTORMS WHICH WILL MAY BE ACCOMPANIED BY VERY HEAVY RAIN AND GUSTY WINDS. SOUTHWEST WINDS WILL PICK UP A BIT THIS WEEKEND...BUT SCA CONDITIONS ARE NOT EXPECTED. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...ZAFF SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...ZAFF MARINE...TJP
Hazardous weather outlook, Jul 5, 5:19 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 519 AM EDT FRI JUL 5 2013 NYZ001>008-010>014-019>021-085-060930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 519 AM EDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY. THE MOST WIDESPREAD COVERAGE IS EXPECTED ACROSS WESTERN NY THROUGH EARLY AFTERNOON BEFORE MORE SCATTERED THUNDERSTORMS DEVELOP THROUGHOUT THE REGION LATER THIS AFTERNOON WITH DAYTIME HEATING. ANY THUNDERSTORM MAY PRODUCE VERY HEAVY RAINFALL AND POOR DRAINAGE FLOODING IN LOCALIZED AREAS. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT AN ISOLATED STORM WITH DAMAGING WINDS AND HAIL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ON A DAILY BASIS THROUGH EARLY NEXT WEEK. A FEW STORMS MAY PRODUCE VERY HEAVY RAINFALL AND POOR DRAINAGE FLOODING IN LOCALIZED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-060930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 519 AM EDT FRI JUL 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN TODAY. A FEW STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HIGHER WAVES. BRIEF DOWNPOURS WILL LIMIT VISIBILITY AT TIMES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL CONTINUE ON A DAILY BASIS THROUGH EARLY NEXT WEEK. A FEW STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HIGHER WAVES. BRIEF DOWNPOURS WILL LIMIT VISIBILITY AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jul 5, 12:45 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1245 PM EDT FRI JUL 5 2013 NYZ003>006-013-014-021-052000- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LIVINGSTON-ONTARIO-ALLEGANY- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... OSWEGO...GENESEO...CANANDAIGUA...WELLSVILLE 1245 PM EDT FRI JUL 5 2013 ...STRONG STORMS WITH HEAVY RAIN...WIND AND SMALL HAIL THIS AFTERNOON... SCATTERED THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON ARE EXPECTED TO BECOME MORE WIDESPREAD LATER TODAY. WHILE NOT ALL LOCATIONS WILL RECEIVE RAIN...SOME AREAS MAY EXPERIENCE HEAVY RAIN UNDER SLOW MOVING THUNDERSTORMS. IN ADDITION...SOME OF THESE STORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS. BE ON THE LOOKOUT TO THE SOUTHWEST FOR DEVELOPING STORMS THIS AFTERNOON. HEAD INDOORS STORMS ARE MOVING YOUR WAY. ZAFF
Special weather statement, Jul 5, 2:11 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
211 PM EDT FRI JUL 5 2013
NYZ006-007-051915-
JEFFERSON NY-OSWEGO NY-
211 PM EDT FRI JUL 5 2013
...STRONG THUNDERSTORM MOVING INTO THE AREA...
* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR OSWEGO...
AND MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
SCRIBA...
NINE MILE POINT...
NEW HAVEN...
MEXICO...
PULASKI...
SANDY CREEK...
LACONA AND ALTMAR...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4347 7589 4343 7659 4344 7659 4348 7649
4353 7642 4354 7636 4352 7635 4354 7624
4358 7621 4367 7621 4372 7599
REYNOLDSSpecial weather statement, Jul 5, 2:55 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 255 PM EDT FRI JUL 5 2013 NYZ006>008-051930- JEFFERSON NY-LEWIS NY-OSWEGO NY- 255 PM EDT FRI JUL 5 2013 ...STRONG THUNDERSTORM MOVING EASTWARD ACROSS NORTHERN OSWEGO COUNTY.. * AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES WEST OF REDFIELD...AND MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE... REDFIELD... NORTH OSCEOLA... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. LAT...LON 4380 7558 4356 7548 4351 7608 4366 7613 REYNOLDS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:59 PM EDT | Special Marine Warning | BUF | 31 min | |
| Jul 5, 1:50 PM EDT | Special Marine Warning | BUF | 40 min | |
| Jul 5, 2:11 PM EDT | Special Weather Statement | BUF | Oswego | 64 min |
| Jul 5, 2:29 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 31 min |
| Jul 5, 2:55 PM EDT | Special Weather Statement | BUF | Lewis | 35 min |
| Jul 5, 6:35 PM EDT | Special Weather Statement | BUF | Wayne | 25 min |
Nearby
Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.